WithoutTears, you may have ascites (fluid in the belly), which most of us with cirrhosis have. It is very uncomfortable and I had a hard time finding clothes to wear. I had to get large tunic-type tops and stretchy bottoms to be at all comfortable. Are you taking any diuretics? If not, ask your hepatologist about them. If you have cirrhosis, you have lesions, or scarring. I doubt they are waiting for you to get cancer before listing you for a transplant. The criteria used is the MELD score, although there are sometimes extenuating circumstances that will override the MELD. Did they mention banding the varices (varicosities in your esophagus?) If those bleed, you could be faced with a life-threatening situation.
Another cause of bloating is constipation. I personally need to have a BM every day or become distended and uncomfortable. I was prescribed Miralax for this, but also use cascara sagrada, an herbal laxative. Lots of fresh fruits and fiber help, too. I ate about a pound of grapes the other day and I sure didn't need a laxative! And finally, gas can increase bloatedness.
Depression meds usually do cause weight gain and sometimes it shows up most in the stomach.
Hope this helps.
Forum moderator - Hepatitis
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland
Post Edited (hep93) : 1/24/2009 1:53:10 PM (GMT-7)